Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: GABITRIL (tiagabine) new anti-anxiety drug????? MB

Posted by Mitch on January 4, 2002, at 16:41:43

In reply to Re: GABITRIL (tiagabine) new anti-anxiety drug????? Mitch, posted by MB on January 4, 2002, at 15:33:14

> > I would give yourself some permission to be lazy-hey school starts soon-you won't have the luxury then! I had to work full time and go to school 3/4 time and slept an average of 4 hrs a nite and then hypersnoozed on Saturday mornings to catch up-don't miss it.
>
>
> Wow--was this the cause of your bipolar disorder or did the mania allow you to do this. I hear stories like this and I feel like such a wimp.

Just before I was diagnosed BP I went to college the first time and made it through the first fall semester, but when Spring semester started I was in the middle of a very bad depression (late Fall-early Winter episodes I had been having since I was a little kid). I only made it to class half the time, then dropped out. I tried to go back a few years later and made it another two years (on Lithium+diazepam), then sank into another depressive episode in late November and dropped out again shortly into the begining of the next Spring semester (back in '88). I had a job offer from a high school friend to start working construction jobs and travel around a lot. It was so different from the life I was leading at the time (always broke-studying-depressed), I jumped at it and left school for several more years. I pretty much was off meds altogether for quite awhile-but construction work slows a LOT during the wintertime and coincided with my depressions and it fit well for me. Well, I got into a fight with my boss, lost my job, had a bad wreck, got very depressed, went back on lithium, and finally got leveled out again. This time Prozac had been around for a little while and my doc suggested I try some with my lithium. WOW, what a difference! I was back in school within a few months and stayed in there until I finished. I don't think I could have done it without the Prozac. As far as being able to juggle working/school, etc., it isn't as difficult as you might imagine, it is just very tiring. Semesters would end-I would just collapse and sleep 10+hrs/day for a week or two after finals. Once you get into the regimen of doing all that it becomes easier (especially when you are not severely depressed anymore!).


> > I don't really think you have to feel *worse* to feel better. Usually meds that made me feel *worse* usually just stayed that way! If I have a sfx from a med I either find a way to tolerate it or I get it switched. That's probably why he backed off your Trileptal dose. That stuff is a little odd-I definitely felt energized on it at lower doses. Neurontin is the same way. If I take 100-200mg doses I feel energized and attentive, if I take 300mg doses I get some sedation (although I still have good cognitive function), if I take 400mg or larger doses I am dulled out.


> I don't feel energized and attentive on Trileptal, but I sometimes feel agitated and I can't sleep (other times I can't get enough sleep). My temper is much better. I start to get mad, then I pause and think, "Oh, whatever..." In the past I threw things and screamed a few times a day. He asked me how I felt on the low dose (150 mg) and I told him that I tolorated it pretty well. I think that's when he decided to keep me on it and taper more slowly. I have to admit, I haven't had any *serious* side effects from it...just an overall "icky" feeling. I wouldn't want to feel like this for ever, but I can wait and see if it goes away.
>
> Are you pretty much sticking with your combo? Hows the seasonal affected depression?
>
> MB


Yeah, I am still on low-dose Neurontin+Klonopin+Celexa+Wellbutrin. Anything that is like a stimulant works for the seasonal depression-it's real weird. I have even backed off the WB to just 37.5mg/day and I am still feeling OK. The seasonal depression usually starts lifting by mid-January anyhow. But it takes until late March before it is entirely gone.

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:86944
URL: http://www.dr-bob.org/babble/20020103/msgs/88770.html